Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 8, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 5, 2008, 4:23 PM EST for Palm Beach County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2008, 4:23 PM EST (21:23 UTC)
- Expired
- Mar 5, 2008, 4:42 PM EST
- In force
- 19 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 98 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 052123
SVRMFL
FLC099-052200-
/O.NEW.KMFL.SV.W.0008.080305T2123Z-080305T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
423 PM EST WED MAR 5 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 500 PM EST
* AT 419 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR DELRAY BEACH...AND MOVING EAST AT 20
MPH.
TRAINED SPOTTERS REPORTED A 61 MPH WIND GUST AT 419 PM WITH THIS
STORM.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
LAT...LON 2643 8006 2640 8006 2639 8011 2647 8012
2649 8005 2643 8005
TIME...MOT...LOC 2123Z 258DEG 17KT 2644 8006
$$
DG/BB1 follow-up statement
000
WWUS52 KMFL 052142
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
440 PM EST WED MAR 5 2008
FLC099-052150-
/O.CAN.KMFL.SV.W.0008.000000T0000Z-080305T2200Z/
PALM BEACH FL-
440 PM EST WED MAR 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALM BEACH COUNTY
IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST INTO THE
NEAR-SHORE ATLANTIC WATERS OF SOUTHERN PALM BEACH COUNTY. HOWEVER...
STRONG THUNDERSTORMS REMAIN IN THE AREA WITH LIGHTNING
STRIKES...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL...AND SMALL
HAIL. IF THESE STORMS BECOME ANY STRONGER...THAN A WARNING MAY BE
REQUIRE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE
LATEST UPDATES.
LAT...LON 2643 8006 2640 8006 2639 8011 2647 8012
2649 8005 2643 8005
TIME...MOT...LOC 2140Z 258DEG 17KT 2646 7997
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 3:09 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 5, 3:09 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 309 PM EST WED MAR 5 2008 .DISCUSSION... A WEAK AND DIFFUSE FRONTAL BOUNDARY CONTINUES TO SINK SLOWLY SOUTHWARD OVER SOUTH FLORIDA AND SURROUNDING WATERS. CLOUDINESS AND MOISTURE ASSOCIATED WITH THE BOUNDARY WILL CONTINUE TO LINGER OVER THE REGION TODAY THROUGH AT LEAST THURSDAY...BEFORE LIKELY RETREATING NORTH ON FRIDAY AS SOUTHERLY FLOW WILL LIKELY PUSH IT NORTH. FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING...SURFACE CONVERGENCE ALONG THE EAST COAST OF THE PENINSULA WILL CONTINUE TO RESULT IN RE-DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS. LATEST GUIDANCE CONTINUES TO SUGGEST THE NEXT FRONTAL PASSAGE ON SATURDAY...WITH TIMING VARYING IN THE SUITE OF MODEL GUIDANCE. THERE IS ALSO SOME VARIATION IN GUIDANCE FOR EXPECTED WEATHER ASSOCIATED WITH IT...WILL SEE IF THERE IS MORE CONSENSUS IN LATER GUIDANCE. BUT FOR NOW SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED AS IT SWEEPS THROUGH THE REGION FRIDAY NIGHT INTO SATURDAY. GUIDANCE ON TEMPERATURE IMPACTS HAS BEEN CONSISTENT...BY SUNDAY UPPER 40S NORTHWEST TO LOWER TO MID 50S METRO AREAS. && .AVIATION... EAST COAST SURFACE CONVERGENCE WILL CONTINUE TO REDEVELOP SHOWERS/THUNDERSTORMS THROUGH AT LEAST THE EARLY EVENING HOURS. BRIEF PERIODS OF IFR CONDITIONS FOR EAST COAST TERMINALS ARE POSSIBLE THROUGH THE EARLY EVENING HOURS. DURING THE EARLY MORNING HOURS PATCHY FOG IS POSSIBLE IN VICINITY OF ALL LOCAL TERMINALS...BUT SO FAR IFR CONDITIONS NOT EXPECTED. && .MARINE... CALM WINDS AND SEAS EXPECTED TO PERSIST THROUGH THURSDAY...WITH SOUTHWEST WINDS NEAR 15 KNOTS AND SEAS INCREASING EXPECTED BY EARLY FRIDAY MORNING. GUIDANCE INDICATES A WESTERLY SWELL AFFECTING OFF SHORE GULF WATERS BEGINNING THIS EVENING. AFOREMENTIONED FRONTAL PASSAGE ON SATURDAY WILL ALSO INCREASE LOCAL SEAS...ESPECIALLY GULF STREAM WATERS BY EARLY SUNDAY. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 66 82 71 85 / 40 40 30 20 FORT LAUDERDALE 70 83 73 85 / 40 40 20 20 MIAMI 70 84 73 86 / 30 40 20 20 NAPLES 65 84 70 85 / 20 30 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...60/BD SHORT TERM/AVIATION...52/PS
Hazardous weather outlook, Mar 5, 9:45 AM EST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 945 AM EST WED MAR 5 2008 FLZ063-066>075-168-172>174-060000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 945 AM EST WED MAR 5 2008 ...ONE OR TWO STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...SLIGHT CHANCE URBAN AND POOR DRAINAGE FLOODING THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: A WEAKENING FRONTAL BOUNDARY AND A POSSIBLE EAST COAST SEA BREEZE WILL LEAD TO SCATTERED TO LOCALLY NUMEROUS SHOWERS THIS AFTERNOON AND EARLY EVENING WITH A FEW EMBEDDED THUNDERSTORMS POSSIBLE MAINLY ALONG THE SOUTHEAST FLORIDA COAST FROM PALM BEACH TO MIAMI DADE COUNTIES. OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL BE POSSIBLE WITH THE STORMS. WIND: WIND GUSTS OF UP TO 50 MPH, MAINLY ALONG AND SOUTHEAST OF A LINE FROM JUPITER IN PALM BEACH COUNTY TO THE EVERGLADES NATIONAL PARK IN MIAMI DADE ARE POSSIBLE WITH ONE OR TWO OF THE STORM THAT MANAGE TO DEVELOP. HAIL: SMALL HAIL IS ALSO POSSIBLE WITH ANY ISOLATED STRONG STORM THAT DEVELOPS TODAY MAINLY ALONG AND SOUTHEAST OF A LINE FROM JUPITER IN PALM BEACH COUNTY TO THE EVERGLADES NATIONAL PARK IN MIAMI DADE. FLOODING: SOME AREAS MAY SEE TRAINING OF SHOWERS THIS AFTERNOON AND EVENING, WHICH COULD PRODUCE SEVERAL ROUNDS OF HEAVY RAINFALL AT ANY ONE PARTICULAR LOCATION. THUS, DESPITE THE FAST OVERALL MOVEMENT OF THE STORMS, SOME MINIMAL URBAN AND POOR DRAINAGE TYPE FLOODING IS POSSIBLE. RIP CURRENTS: ONSHORE FLOW AROUND 10 MPH COULD LEAD TO A SLIGHT RISK OF RIP CURRENTS AT THE GULF COAST BEACHES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY, AS THE FRONTAL BOUNDARY REMAINS STALLED ACROSS THE REGION. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO EARLY SATURDAY AS THE NEXT COLD FRONT MOVES THROUGH THE REGION. MARINE OUTLOOK: GULF STREAM SEAS MAY BUILD OVER 7 FEET BEHIND THE NEXT COLD FRONT SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS OVER 40 MPH. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. PS
In the hours before
Special weather statement, Mar 5, 3:26 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
326 PM EST WED MAR 5 2008
FLZ067-068-071-072-168-052130-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
326 PM EST WED MAR 5 2008
...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST METRO PALM BEACH COUNTY...
AT 323 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHEAST METRO PALM BEACH
COUNTY...MOVING NORTHEAST AT 15 MPH.
THESE STORMS WILL AFFECT...
SOUTH COUNTY REGIONAL PARK...
BOCA WEST...
BOCA RATON EQUESTRIAN CENTER...
MORIKAMI PARK...
DELRAY BEACH...
BOYNTON BEACH...
VILLAGE OF GOLF...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF
40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2633 8008 2633 8032 2656 8031 2665 8024
2669 8005
TIME...MOT...LOC 2026Z 243DEG 13KT 2638 8026
BAXTERLocal storm report, Mar 5, 4:04 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
404 PM EST WED MAR 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TORNADO BOCA RATON 26.36N 80.10W
03/05/2008 PALM BEACH FL TRAINED SPOTTER
BROWARD COUNTY SKYWARN SPOTTER REPORTED A POSSIBLE WALL
CLOUD WITH POSSIBLE CIRCULATION NEAR WEST BOCA RATON NEAR
THE FLORIDA TURNPIKE MOVING EAST.
&&
EBAUGHThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:26 PM EST | Special Weather Statement | MFL | Palm Beach | 64 min |
| Mar 5, 3:53 PM EST | Tornado Warning | MFL | Broward, Palm Beach | 19 min |
| Mar 5, 3:58 PM EST | Special Marine Warning | MFL | 62 min | |
| Mar 5, 4:07 PM EST | Special Marine Warning | MFL | 53 min | |
| Mar 5, 6:17 PM EST | Special Weather Statement | MFL | Palm Beach | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.